Illinois, 2004Tornado in Illinois, November 1, 2004
November 1, 2004 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 1, 3:55 AM CST, 10 hours 8 minutes earlier.
Area forecast discussion, Nov 1, 3:55 AM CST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CST MON NOV 1 2004
.DISCUSSION...
A BROAD AREA OF LOW PRESSURE AT THE SURFACE CENTERED OVER NORTHERN
TEXAS COUPLED WITH A DEEP TROF ALOFT STRETCHING FROM CANADA ALL THE
WAY DOWN TO THE SOUTHERN GULF OF CALIFORNIA IS BRINGING RAIN TO THE
MID-MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR IMAGERY IS ALSO
SHOWING A GOOD SUB-TROPICAL JET STREAMING UP OUT OF THE EASTERN
PACIFIC WITH WHAT LOOKS LIKE DECENT DIFLUENCE ALOFT OVER US AS WELL.
THE SURFACE WARM FRONT WHICH IS NOW NEAR THE MO/AR BORDER WILL SLIDE
NORTH TODAY TO NEAR I-70 AS THE SURFACE LOW RIPPLES NORTHEAST ALONG
IT. STRONG LOW LEVEL WARM ADVECTION ALONG AND AHEAD OF THE FRONT
WILL CONTINUE THROUGHOUT THE DAY...AND THIS WARM ADVECTION COUPLED
WITH THE UPPER DYNAMICS SHOULD KEEP US WET ALL DAY LONG. TO USE A
GREAT PHRASE THAT ANOTHER FORECASTER HERE LIKES IF EVERY SQUARE
INCH OF THE FORECAST AREA DOESNT GET RAIN TODAY...WELL MISS A DARN
GOOD CHANCE. FEEL THAT GOING FORECAST WITH MENTION OF HEAVY RAIN
IS EXCELLENT...AND WILL KEEP IT GOING...ALONG WITH THE FLOOD WATCH
THROUGH 00Z THIS EVENING.
THE UPPER TROF CONTINUES TO DEEPEN EVEN AS THE SURFACE LOW RIPS OFF
TO THE NORTHEAST OVERNIGHT TONIGHT AND INTO WEDNESDAY. THE UPPER
TROF CUTS OFF AND ANOTHER SURFACE LOW FORMS OFF THE TEXAS/LOUISIANA
COAST AND MOVES NORTHEAST INTO THE OHIO VALLEY. GOOD ISENTROPIC
LIFT IS INDICATED BY BOTH THE ETA AND GFS ACROSS THE AREA STARTING
OVERNIGHT TUESDAY NIGHT AND ON WEDNESDAY...BUT MORE SO WITH THE
ETA. THE WARM CONVEYER BELT TRIES TO WRAP ALL THE WAY AROUND THE
SYSTEM...SO WOULD EXPECT SOME GOOD DEFORMATION ZONE-LIKE RAIN AND
DRIZZLE ON AFTER 06Z WEDNESDAY AND CONTINUING DURING THE DAYTIME
HOURS. PROBLEM IS...THIS IS A MAJOR SHIFT IN THINKING FROM PREVIOUS
RUNS. I INHERITED A FORECAST WITH 10 POPS IN IT FOR WEDNESDAY...AND
I AM RELUCTANT TO HIKE THE POPS UP TO MORE THAN 50 PERCENT GIVEN THE
UNCERTAINTY OF THE FORECAST. HAVE GONE AHEAD WITH MID-HIGH CHANCE
POPS FOR THE ENTIRE CWFA ON WEDNESDAY. WILL BRIEF THE DAY CREW ON
THIS CHANGE AND HOPEFULLY THEY WILL HAVE SOME BETTER MODEL
CONTINUITY TO WORK WITH.
HAVE KEPT TEMPERATURES FAIRLY COOL THROUGHOUT THE PACKAGE WHAT WITH
ALL THE PRECIP HANGING AROUND. TODAY WILL BE TOUGH TO PIN DOWN
EXACTLY SINCE SO MUCH WILL DEPEND ON THE NORTHWARD PROGRESSION OF
THE WARM FRONT. GENERALLY STUCK CLOSE TO TO A COMPROMISE BETWEEN
MOS NUMBERS FOR THE ENTIRE SHORT TERM.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE.
IL...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE.
&&
CARNEY
Hazardous weather outlook, Nov 1, 11:04 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CST MON NOV 1 2004
ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062-
072-073-084-099-021300-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-IRON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-REYNOLDS-
SHELBY-ST CHARLES-WARREN-WASHINGTON-
1104 AM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI...AS WELL AS PARTS OF WEST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN...HEAVY AT TIMES...WILL CONTINUE THIS AFTERNOON. FLOODING OF
LOW LYING AREAS AND SMALL RIVERS AND STREAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS
AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED.
ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-074-075-085-
021300-
BOND IL-CLINTON IL-FAYETTE IL-JEFFERSON-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON IL-
1104 AM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI
SOUTHWEST ILLINOIS AND CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA.
IN ADDITION...RAIN...HEAVY AT TIMES...WILL CONTINUE TO SPREAD EAST
ACROSS THE REMAINDER OF SOUTHWEST AND CENTRAL ILLINOIS THIS
AFTERNOON. FLOODING OF LOW LYING AREAS AND SMALL RIVERS AND STREAMS
ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS
AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED.
CVKING
In the hours before
Local storm report, Nov 1, 12:33 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CHERRYVILLE 37.85N 91.28W
11/01/2004 CRAWFORD MO LAW ENFORCEMENT
GARAGE DAMAGE AND POWER LINES DOWNED.
&&
TRUETTTornado, Randolph
- When
- November 1, 2:03 PM CST to 2:04 PM CST
- Where
- Randolph County, Sparta
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.117, -89.700
A small tornado caused damage in downtown Sparta. Half of the roof of a church was blown off, a chimney was damaged, roof shingles blown off a couple of buildings, and some windows broken.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426232.